MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TITAN STABILIZER ATTACHMENT; UNIVERSAL STABILIZER ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TITAN STABILIZER ATTACHMENT; UNIVERSAL STABILIZER ARM
Model Number T401231
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the stabilizer's base got fractured when the doctor was adjusting it to attach to the patient.It is unknown if there was a blood loss in the procedure.Due to the unknown information for this event, it is being reported.Terumo continues to attempt to gain more information regarding this event from the user facility.No known impact or consequence to patient.Product was changed out.Procedure was completed successfully.
 
Event or Problem Description
Additional information received that no blood loss during the procedure.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b5 (additional event information).D2 (corrected device product code).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information, correction and device evaluation).H3 (device evaluated by manufacturer).H4 (additional device information - added manufacturing date).H6 (identification of evaluation codes 10, 3259, 4307).Method code: 10 - testing of.Results code: 3259 - improper physical structure.Conclusions code: 4307 - cause traced to component failure.The sample was returned, it was confirmed that the shaft was broken at the malleable zone.The malleable zone was measured with micrometers.The measurement was found to be 0.08405", the specification is 0.085 +/- 0.005".This component was within specifications.A bending cycles inspection was unable to be conducted as the malleable zone was broken.The most likely root cause of this failure is over bending the malleable zone past 45° or for more than five cycles as designed.The shaft is intended to be repositioned, but repeated bending or over bending will cause the product to break.A retention sample and a dhr was not able to be reviewed as the lot number was not provided.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on august 20, 2019.Upon further investigation of the reported event, the following information is new and/or changed: a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d2 (suspected medical device - corrected device product code); g4 (date received by manufacturer) ; g7 (indication that this is a follow-up report) ; h2 (follow-up due to correction).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
TITAN STABILIZER ATTACHMENT
Common Device Name
UNIVERSAL STABILIZER ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8910584
Report Number1124841-2019-00230
Device Sequence Number14145923
Product Code MWS
UDI-Device Identifier00699753450554
UDI-Public(01)00699753450554
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT401231
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer08/27/2019
09/12/2019
03/04/2020
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/12/2019
09/18/2019
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1